- WND - http://www.wnd.com -
Did drugs cause
Posted By -NO AUTHOR- On 10/14/2003 @ 1:00 am In Front Page | Comments Disabled
Talk-show host Rush Limbaugh’s doctor has spoken out about the possible link between the radio phenom’s admitted addiction to pain-killing medication and his having suddenly gone deaf two years ago.
Dr. Jennifer Derebery, an otolaryngologist at the House Ear Clinic in Los Angeles, treated Limbaugh’s deafness through cochlear implants. Derebery says it is possible there is a connection between Limbaugh’s sudden hearing loss in 2001 and abuse of painkillers, but she said there is no way to know for sure, ABC News reports.
border=0 width=119 height=140>
“We don’t know why some people, but apparently not most, who take large doses may lose their hearing,” Dr. Jennifer Derebery said on ABC News’ “Good Morning America” program. “The reason we don’t know is because we ultimately have to have biopsy specimens of the inner ear to tell that. But you can’t biopsy the inner ear of a person who is alive because we are going to destroy the hearing,”
The cochlear implants allow Limbaugh to hear though not with the same range as a person who still has normal hearing.
According to ABC, research has shown prescription painkillers can sabotage the workings of the inner ear, causing permanent damage.
“I am addicted to prescription pain medication,” he said in his statement.
Limbaugh acknowledged authorities are conducting an investigation, referring to the National Enquirer’s claim he has been targeted in a drug-ring probe.
He said he has been asked to limit his public comments until the investigation is complete.
“So I will only say that the stories you have read and heard contain inaccuracies and distortions,” he said, “which I will clear up when I am free to speak about them.”
Article printed from WND: http://www.wnd.com
URL to article: http://www.wnd.com/2003/10/21251/
© Copyright 1997-2013. All Rights Reserved. WND.com.